Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Closed mappings of nowhere locally compact metric spaces


Author: S. A. Stricklen
Journal: Proc. Amer. Math. Soc. 68 (1978), 369-374
MSC: Primary 54E35
DOI: https://doi.org/10.1090/S0002-9939-1978-0478114-8
MathSciNet review: 0478114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a method of construction which allows us to construct many examples of nowhere first countable spaces which are images of metric spaces under closed mappings, and which allows us to prove (with a certain natural restriction on the mapping) that there is a closed mapping from a metric space M onto a space with a dense nowhere first countable subspace if and only if M is nowhere locally compact.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Moore, Foundations of point set theory, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R. I., 1962. MR 27 #709. MR 0150722 (27:709)
  • [2] N. Lašnev, Continuous decompositions and closed mappings of metric spaces, Dokl. Akad. Nauk SSSR 165 (1965), 756-758 = Soviet Math. Dokl. 6 (1965), 1504-1506. MR 33 #703. MR 0192478 (33:703)
  • [3] K. Morita, On closed mappings, Proc. Japan Acad. 32 (1956), 539-543. MR 19, 49. MR 0085494 (19:49c)
  • [4] K. Morita and S. Hanai, Closed mappings and metric spaces, Proc. Japan Acad. 32 (1956), 10-14. MR 19, 299. MR 0087077 (19:299a)
  • [5] A. H. Stone, Metrizability of decomposition spaces, Proc. Amer. Math. Soc. 7 (1956), 690-700. MR 19, 299. MR 0087078 (19:299b)
  • [6] K. R. Van Doren, Concerning closed, continuous images of metric spaces, Ph.D. Thesis, Auburn Univ., Auburn, Ala., 1972.
  • [7] -, Closed, continuous images of complete metric spaces, Fund. Math. 80 (1973), 47-50. MR 50 #11133. MR 0358674 (50:11133)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E35

Retrieve articles in all journals with MSC: 54E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0478114-8
Keywords: Nowhere first countable spaces, Lasnev spaces, upper semicontinuous decompositions
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society